Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 17, 2020, 11:26 PM EDT for Monroe County, Pennsylvania. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2020, 11:26 PM EDT (03:26 UTC)
- Expired
- Aug 18, 2020, 12:15 AM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 12:11 AM EDT | TSTM WND DMG | Tobyhanna Twp, PA | DOWNED TREE ON LOCUST RIDGE ROAD NEAR SPUR ROAD IN TOBYHANNA TWP. TIME ESTIMATED FROM RADAR. |
| Aug 18, 12:13 AM EDT | TSTM WND DMG | 2 Sse Pocono Lake, PA | DOWNED TREE ON STONEY HOLLOW ROAD IN TOBYHANNA TWP. TIME ESTIMATED FROM RADAR. |
| Aug 18, 12:16 AM EDT | TSTM WND DMG | Pocono Pines, PA | TREE DOWN ON ROADWAY IN POCONO PINES. TIME ESTIMATED BY RADAR. |
| Aug 18, 12:20 AM EDT | TSTM WND DMG | 1 Nnw Coolbaugh Twp, PA | DOWNED TREE ON TIMBER LANE IN TOBYHANNA TWP. TIME ESTIMATED FROM RADAR. |
| Aug 18, 12:22 AM EDT | TSTM WND DMG | 1 Wsw Jonas, PA | DOWNED TREE AND WIRES NEAR STECKEL ROAD IN JONAS. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WWUS81 KPHI 180326
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1126 PM EDT Mon Aug 17 2020
PAZ054-055-180415-
Monroe-Carbon-
1126 PM EDT Mon Aug 17 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
At 1125 PM EDT, radar indicated a cluster of strong thunderstorms
were located along a line extending from Shehawken to near Elmhurst
to near White Haven. Movement was southeast at 25 mph.
Wind gusts up to 35 mph and pea size hail are possible with these
storms.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Mount Pocono, Tobyhanna, Pocono Pines, Pocono Raceway, Lake Harmony,
McMichael, Blakeslee, Long Pond, Albrightsville, Gouldsboro State
Park, Christmans, Sun Valley, Arrowhead Lake, Jonas, Meckesville and
Merwinsburg.
This includes the following highways...
Northeast Extension between mile markers 86 and 97.
Interstate 80 in Pennsylvania between mile markers 277 and 300.
Interstate 380 in Pennsylvania between mile markers 0 and 13.
LAT...LON 4095 7539 4097 7585 4101 7573 4103 7574
4105 7577 4109 7577 4113 7569 4113 7567
4112 7565 4123 7554 4124 7526
TIME...MOT...LOC 0325Z 292DEG 22KT 4188 7537 4138 7550 4110 7585
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 17, 7:56 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 17, 7:56 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
756 PM EDT Mon Aug 17 2020
.SYNOPSIS...
A weak cold front will cross through our region late tonight and
slowly drift further southeast tomorrow. A second cold front is
expected to arrive Wednesday or Wednesday night. Then high pressure
should build in through the remainder of the week. A third cold
front may approach our region on Sunday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The cold front this evening steadily continues to trudge towards
the east across the region. Forcing has been marginal at best
and other than one storm that rapidly intensified over
Lancaster County heading into Chester County most of the storms
have been producing 20-25 mph winds on the high end. Anticipate
these storms to remain sub severe through the rest of the night
as the lower solar angle leads to decreased instability across
the region. Heading into the overnight hours the concern becomes
the potential for patchy fog development over portions of
eastern PA. Areas that saw rainfall this evening seem more
likely to develop fog as boundary layer winds decouple
overnight.
Absent heavy rainfall I feel that the fog will be patchy and
may drift around but there certainly could be some locally dense
fog that develops briefly. Forecast lows behind the front
should be in the low 60s across eastern PA and mid 60s for the
coastal plain of NJ while only falling into the upper 60s for
the immediate urban corridor.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
In general a quieter day is expected Tuesday as drier air will
filter in behind tonight's front. Expect temperatures to top out in
the low-mid 80s with afternoon dewpoints generally mixing out into
the upper 50s and lower 60s. Hi-res guidance depicts the
development of some afternoon showers over primarily the northern
half of the CWA, but given the drier/more stable airmass and a
noticeable lack of large-scale forcing expect that the majority of
the area will stay dry with cloud cover largely limited to diurnal
cumulus.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Overview: Compared to the last several weeks, the long term looks
relatively benign. In the wake of a pair of weak cold fronts early
in the week, high pressure (and consequently tranquil weather) will
build in starting Wednesday night. Towards the weekend, a warm front
followed by a cold front approaching our region could bring some
higher chances for rain.
Details:
Tuesday night through Wednesday night...In the wake of the first
cold front tonight, drier and cooler air will filter in to our
region. The first cold front may not get too far south of our region
(at least initially), so we could still see some convection
developing along the front then crossing into our region (mainly
northern Delmarva and far southern NJ) during the day Wednesday. The
second cold front, expected Wednesday night, is being depicted even
more diffuse with the current model runs, so it remains to be seen
how much impact this will have for our region. At most, it looks
like another brief window of convection Wednesday night and some dry
air advection, but likely little in the way of a temperature
difference.
Thursday...Here's something we haven't had much of a chance to say
lately...high pressure should be centered over our region for much
of the day on Thursday. Thus, expect dry and tranquil conditions.
Friday and Saturday...The key thing to watch in this period will be
how quickly the high progresses off shore and merges with the
Bermuda high. If this happens quickly enough (as the GFS is
depicting), then a warm front may lift into our region bringing warm
air advection and a chance for widespread rain across the region.
However, many operational models show this evolution slower, thus
keeping the warm front mostly south of our region. For now, have
stayed close to the previous forecast and a consensus blend of
guidance.
Sunday and Monday...Many operational models depict a cold front
approaching the region early next week, but there remain big
differences in the timing of this feature and exactly how far south
the front will get. Given the uncertainty, have stayed close to the
previous forecast.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Through this evening...Isolated showers and thunderstorms will
continue to push east and south affecting PHL/ILG/ACY/MIV
through the next 2 hours with conditions gusty winds and
marginally reduced visibilities. Winds will start out from the
SW-W 5-10kts and then likely turn light and variable later in
the evening. Moderate confidence.
Tonight... Initially VFR, however a chance of restrictions in
fog/stratus will be possible after 08-09Z. Winds will generally be
light and variable. Moderate confidence.
Tuesday... Generally VFR, with W-NW winds 5-10 kts. High
confidence.
Outlook...
Tuesday night through Wednesday night...Mostly VFR conditions
expected. There is a chance for showers and thunderstorms, primarily
during the day Wednesday, with the highest risk at KMIV and KACY.
Winds less than 10 kt, out of the northwest and northeast. Moderate
confidence.
Thursday...VFR conditions expected with light and variable winds (6
kt or less). High confidence.
Friday...Mostly VFR conditions expected. There is a slight chance
(20%) for showers and thunderstorms each day. Light (5kt or less)
and variable wind, becoming southerly at 5 to 10 kt by Friday
afternoon, and southwesterly less than 10 kt during the day on
Saturday. Moderate confidence.
&&
.MARINE...
Seas are currently running about 4-6ft over our waters, but the
trend is certainly downward. Consequently will leave the SCA
expiration at 6PM although there is some chance that 5 foot seas
could linger slightly longer on our offshore waters. Otherwise sub-
SCA conditions expected tonight into Tuesday as seas come down to 3-
4 ft and winds are from the S-SW around 10kts.
Outlook...
Winds and seas should stay below SCA conditions from Tuesday night
through Saturday.
Rip Currents...
A moderate risk for rip currents will be in effect for Tuesday
as waveheights in the surf zone come down from Monday. That
being said residual 2 foot medium- long period (9/11 seconds)
easterly/southeasterly swell groups will keep the risk from
becoming low.
&&
.TIDES/COASTAL FLOODING...
Atlantic coast, Delaware Bay, and Tidal Delaware River: Widespread
minor tidal flooding occurred with the high tides last night.
Although tidal departures should continue to decrease as the winds
become more southerly, expect another round of widespread minor
tidal flooding. Some guidance has water levels falling short of
minor flooding levels. However, I think this guidance is decreasing
the anomalies too quickly with southerly winds. Thus, have continued
a forecast with most sites just reaching advisory criteria. As the
winds become more off shore late tonight, this should be the last
Chesapeake Bay: Anomalies continue to increase thanks to the shift
to southerly flow. Have manually adjusted the forecast up for our
Chesapeake Bay sites, but at this point, I expect sites to stay
below minor flooding thresholds.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory from 11 PM this evening to 4 AM EDT
Tuesday for PAZ070-071-106.
NJ...High Rip Current Risk until 10 PM EDT this evening for NJZ014-
024>026.
Coastal Flood Advisory until midnight EDT tonight for
NJZ012>014-020>027.
Coastal Flood Advisory from 11 PM this evening to 4 AM EDT
Tuesday for NJZ017>019.
Coastal Flood Advisory until 1 AM EDT Tuesday for NJZ016.
DE...High Rip Current Risk until 10 PM EDT this evening for DEZ004.
Coastal Flood Advisory until midnight EDT tonight for
DEZ002>004.
Coastal Flood Advisory until 1 AM EDT Tuesday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Johnson
Near Term...Carr/Deal
Short Term...Carr
Long Term...Johnson
Aviation...Carr/Deal/Johnson
Marine...Carr/Johnson
Tides/Coastal Flooding...WFO PHIHazardous weather outlook, Aug 17, 6:01 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 601 PM EDT Mon Aug 17 2020 MDZ012-015-019-020-182215- Kent MD-Queen Annes-Talbot-Caroline- 601 PM EDT Mon Aug 17 2020 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002-003-NJZ012-013-020>023-027-182215- Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 601 PM EDT Mon Aug 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-182215- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 601 PM EDT Mon Aug 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-182215- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 601 PM EDT Mon Aug 17 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ008-NJZ001-007>010-015-PAZ054-055-060>062-101>105-182215- Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Carbon-Monroe- Berks-Lehigh-Northampton-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks- 601 PM EDT Mon Aug 17 2020 This Hazardous Weather Outlook is for northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Thunderstorms capable of producing strong winds will be possible late this afternoon through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ017>019-PAZ070-071-106-182215- Gloucester-Camden-Northwestern Burlington-Delaware-Philadelphia- Lower Bucks- 601 PM EDT Mon Aug 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EDT TUESDAY... This Hazardous Weather Outlook is for southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-NJZ016-182215- New Castle-Salem- 601 PM EDT Mon Aug 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... This Hazardous Weather Outlook is for northern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 17, 6:06 PM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
606 PM EDT Mon Aug 17 2020
NJZ009-PAZ105-106-172245-
Hunterdon-Lower Bucks-Upper Bucks-
606 PM EDT Mon Aug 17 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HUNTERDON AND
NORTHWESTERN BUCKS COUNTIES...
At 606 PM EDT, a strong thunderstorm was located near Ottsville, or
14 miles south of Easton, moving east at 20 mph.
Wind gusts up to 45 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Quakertown, Perkasie, Byram, Bedminster, Flemington, Tinicum, New
Hope, Dublin, Ferndale, Frenchtown, Milford, Stockton, Pleasant
Valley, Revere, Lumberville, Ottsville, Sergeantsville, Pipersville,
Springtown and Erwinna.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4038 7487 4035 7486 4034 7536 4036 7539
4051 7537 4057 7528 4063 7483 4038 7483
TIME...MOT...LOC 2206Z 265DEG 19KT 4047 7523
FitzsimmonsSpecial weather statement, Aug 17, 8:01 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
801 PM EDT Mon Aug 17 2020
MDZ015-019-020-180045-
Queen Anne's-Talbot-Caroline-
801 PM EDT Mon Aug 17 2020
...A STRONG THUNDERSTORM WILL AFFECT TALBOT...SOUTHWESTERN QUEEN
ANNE'S AND SOUTHWESTERN CAROLINE COUNTIES...
At 801 PM EDT, a strong thunderstorm was located over Kent Point, or
8 miles east of Shady Side, moving east at 25 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Easton, Talbot, St. Michaels, Oxford, Tanyard, Wye Mills, Tilghman
Island, Hambleton, Windyhill, Skipton, Copperville and Cordova.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3882 7631 3885 7638 3894 7636 3886 7634
3884 7632 3883 7629 3890 7629 3879 7620
3894 7621 3893 7631 3895 7630 3896 7596
3868 7597 3869 7621 3872 7630 3878 7629
3869 7635 3876 7638
TIME...MOT...LOC 0001Z 271DEG 21KT 3882 7635
FitzsimmonsSpecial weather statement, Aug 17, 11:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1126 PM EDT Mon Aug 17 2020
PAZ054-055-180415-
Monroe-Carbon-
1126 PM EDT Mon Aug 17 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
At 1125 PM EDT, radar indicated a cluster of strong thunderstorms
were located along a line extending from Shehawken to near Elmhurst
to near White Haven. Movement was southeast at 25 mph.
Wind gusts up to 35 mph and pea size hail are possible with these
storms.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Mount Pocono, Tobyhanna, Pocono Pines, Pocono Raceway, Lake Harmony,
McMichael, Blakeslee, Long Pond, Albrightsville, Gouldsboro State
Park, Christmans, Sun Valley, Arrowhead Lake, Jonas, Meckesville and
Merwinsburg.
This includes the following highways...
Northeast Extension between mile markers 86 and 97.
Interstate 80 in Pennsylvania between mile markers 277 and 300.
Interstate 380 in Pennsylvania between mile markers 0 and 13.
LAT...LON 4095 7539 4097 7585 4101 7573 4103 7574
4105 7577 4109 7577 4113 7569 4113 7567
4112 7565 4123 7554 4124 7526
TIME...MOT...LOC 0325Z 292DEG 22KT 4188 7537 4138 7550 4110 7585
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:51 PM EDT | Coastal Flood Statement | PHI | Ocean | 4 hr |
| Aug 18, 12:31 AM EDT | Tornado Warning | PHI | Warren | 29 min |
| Aug 18, 12:39 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Sussex, Warren | 66 min |
| Aug 18, 12:58 AM EDT | Special Weather Statement | PHI | Hunterdon | 47 min |
| Aug 18, 1:13 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 2 hr |
| Aug 18, 1:38 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 37 min |
| Aug 18, 2:15 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset | 30 min |
| Aug 17, 11:59 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 46 min |
| Aug 17, 8:01 PM EDT | Special Weather Statement | PHI | Talbot | 44 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.